Alert archive / Oklahoma / Tornado Warnings in 2006

Tornado Warning 34, NWS Norman, OK

September 21, 2006Atoka County, Oklahoma

NWS Norman, OK issued this tornado warning at Sep 21, 2006, 7:44 PM CDT for Atoka County, Oklahoma. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2006, 7:44 PM CDT (00:44 UTC)
Expired
Sep 21, 2006, 8:30 PM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Atoka County, OK

The radar

The Norman radar (KTLX), 155 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 7:50 PM CDTHAIL 1Tushka, OK
Sep 21, 8:05 PM CDTHAIL 1Lane, OK
Sep 21, 8:15 PM CDTTSTM WND DMG5 S Lane, OKBRANCHES AND TREES DOWNED. POSSIBLE TORNADO. TIME ESTIMATED.
Sep 21, 8:15 PM CDTTSTM WND GST 60Lane, OK
Sep 21, 8:15 PM CDTHAIL 0.88Lane, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 21, 2:51 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1270 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOUN 220044
TOROUN
OKC005-220130-
/O.NEW.KOUN.TO.W.0034.060922T0044Z-060922T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
744 PM CDT THU SEP 21 2006

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  ATOKA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 830 PM CDT

* AT 744 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES WEST 
OF   CANEY...MOVING EAST-NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE ATOKA...CANEY...LANE...MCGEE CREEK
  LAKE...REDDEN AND TUSHKA.

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

LAT...LON 3427 9638 3418 9633 3418 9583 3455 9583

$$
3 follow-up statements
000 
WWUS54 KOUN 220052
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
752 PM CDT THU SEP 21 2006

OKC005-220130-
/O.CON.KOUN.TO.W.0034.000000T0000Z-060922T0130Z/
ATOKA OK-
752 PM CDT THU SEP 21 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR ATOKA
COUNTY...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR 
CANEY...MOVING EAST-NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE CANEY...LANE...MCGEE CREEK LAKE...
  REDDEN AND TUSHKA.

A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.

LAT...LON 3431 9628 3420 9627 3418 9583 3455 9579

$$
000 
WWUS54 KOUN 220103
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT THU SEP 21 2006

OKC005-220130-
/O.CON.KOUN.TO.W.0034.000000T0000Z-060922T0130Z/
ATOKA OK-
802 PM CDT THU SEP 21 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR ATOKA
COUNTY...

AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...WITH THE MOST 
DANGEROUS PART OF THE STORM 8 MILES WEST OF LANE...MOVING 
EAST-NORTHEAST AT 45 MPH. PERSONS IN AND NEAR LANE AND FARRIS SHOULD 
TAKE IMMEDIATE TORNADO PRECAUTIONS.

* LOCATIONS IN THE WARNING INCLUDE LANE AND SOUTHERN MCGEE CREEK
  LAKE.

A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3433 9616 3422 9618 3418 9579 3442 9579

$$
000 
WWUS54 KOUN 220112
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
812 PM CDT THU SEP 21 2006

OKC005-220130-
/O.CON.KOUN.TO.W.0034.000000T0000Z-060922T0130Z/
ATOKA OK-
812 PM CDT THU SEP 21 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR ATOKA
COUNTY...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...WITH THE MOST 
DANGEROUS PORTION OF THE STORM NEAR LANE...MOVING EAST AT 45 MPH. 
PEOPLE IN AND AROUND LANE...FARRIS...AND MCGEE CREEK LAKE SHOULD 
TAKE IMMEDIATE TORNADO PRECAUTIONS. THIS IS A DANGEROUS SITUATION

* LOCATIONS IN THE WARNING INCLUDE LANE AND SOUTHERN MCGEE CREEK
  LAKE.

A TORNADO MAY FORM AT ANYTIME. TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT OR STORM SHELTER.
OTHERWISE... MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR.
STAY AWAY FROM WINDOWS.

TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.

LAT...LON 3433 9605 3421 9605 3418 9579 3442 9579

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Sep 21, 7:15 PM CDT, 29 minutes earlier.

Area forecast discussion, Sep 21, 7:15 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
715 PM CDT THU SEP 21 2006

.UPDATE...
DRYLINE HAS PROGRESSED INTO CENTRAL OKLAHOMA BY EARLY THIS
EVENING... AND HAS JUST ABOUT CLEARED ALL OF OUR NORTH CENTRAL
COUNTIES. AS THE UPPER LOW MOVES OUT TO THE NORTH... ADDITIONAL
SUPPORT FOR ACTIVITY ACROSS NORTHWEST OKLAHOMA WILL BE MINIMAL.
WILL REDUCE POPS BEHIND THE DRYLINE... ESPECIALLY ACROSS NORTHWEST
OKLAHOMA. WINDS OVER NORTHWEST OKLAHOMA HAVE ALREADY DROPPED
BELOW HIGH WIND CRITERIA... WILL LIKELY SLIP BELOW WIND ADVISORY
LEVELS BEFORE TOO LONG. SPEEDS HAVE DROPPED OFF CONSIDERABLY OVER
THE CENTRAL AND SOUTH.

&&

.PREV DISCUSSION... (ISSUED 318 PM CDT THU SEP 21 2006)

DISCUSSION...
MULTI-DIMENSIONAL EVENT CURRENTLY UNFOLDING. THE WORST OF THE WINDS
THAT HAVE AFFECTED ABOUT THE WESTERN TWO THIRDS OF OKLAHOMA AND
NORTH TEXAS TODAY IS NEARING AN END AS DRY AIR HAS BEEN
INCORPORATED INTO THE WEST KANSAS UPPER LOW WITH AN ASSOCIATED
OCCLUSION. EXPECT ANOTHER FEW HOURS OF STRONG WINDS TO REMAIN ACROSS
NORTHERN OKLAHOMA HOWEVER WHERE THE PRESSURE GRADIENT IS TIGHTEST
AND SUBSIDENCE HAS OVERSPREAD NORTHWEST OKLAHOMA BEHIND THE FRONT.
MARGINAL HIGH WIND CRITERIA SEEM LIKELY OVER THE HIGHER TERRAIN OF
NORTHWEST OKLAHOMA...AND WILL MONITOR CLOSELY FOR A POSSIBLE UPGRADE
TO A HIGH WIND WARNING.

A NARROW RIBBON OF WEAK TO MODERATELY UNSTABLE AIR HAS FORMED EAST
OF THE FRONT WITH LIFT STRONGEST AHEAD OF THE KANSAS LOW. WILL
MAINTAIN HIGHEST POPS ACROSS NORTH CENTRAL OKLAHOMA THROUGH EARLY
EVENING WHERE ASCENT WILL BE DEEPEST/STRONGEST...WITH SLIGHTLY LOWER
POPS FARTHER SOUTH ALONG THE FRONT AND/OR DRYLINE.

MODELS HAVE THE UPPER LOW CONTINUING ON A NORTHERN TRACK OVERNIGHT
WITH ANOTHER UPPER TROUGH/LOW REFORMING TO ITS WEST. DEEP MOISTURE
THAT HAS LIMITED THE AMOUNT OF SEVERE WEATHER TO THIS POINT SHOULD
SURGE AHEAD OF THE FRONT OVERNIGHT POSSIBLY AFFECTING SOUTHEAST
OKLAHOMA WHERE A HEIGHTENED RISK OF SUPERCELLS MAY OCCUR THIS
EVENING.

REORGANIZATION OF THE UPPER LOW HAS THE FRONT/DRYLINE SEPARATING
INTO DISTINCT FEATURES BY EARLY FRIDAY...WITH THE DRYLINE STALLING
OVER SOUTHEAST OKLAHOMA...AND THE FRONT REDEVELOPING OVER WESTERN
KANSAS WITH THE NEWLY FORMING UPPER LOW. SCATTERED CONVECTION WILL
REMAIN POSSIBLE ALONG THE DRYLINE FRIDAY...BUT THE LARGER ISSUE MAY
BE EXTREME FIRE WEATHER DEVELOPING PER NAM BUFFER SOUNDINGS AND THE
ASSOCIATED WARM/DRY SOUTHWEST FLOW WEST OF THE DRYLINE. HAVE
THEREFORE ISSUED A FIRE WEATHER WATCH FOR ALL AREAS WEST OF THE
EXPECTED POSITION OF THE DRYLINE.

MODEL CONSENSUS THEN HAS THE NEW FRONT MOVING THROUGH THE REGION
FRIDAY NIGHT AND SATURDAY WITH THESE PERIODS LOOKING LIKE THE NEXT
BEST CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE. MUCH WILL
DEPEND ON WHERE THE DRYLINE ENDS UP FRIDAY AND STRENGTH OF THE
ASCENT FIELDS ACCOMPANYING THE NEXT LOW THAT IS STILL EVOLVING.

EXPECT THE FRONT TO CLEAR THE AREA BY LATE SATURDAY WITH
DRIER/STABLE AIR AFFECTING AREA FOR THE FOLLOWING DAYS. MEDIUM RANGE
MODELS SHOW THE POTENTIAL FOR INCREASING MOISTURE RETURN AND RENEWED
THUNDERSTORM CHANCES BY THE MIDDLE OF NEXT WEEK AS ANOTHER FRONT
APPROACHES. MODEL CONSENSUS HAS THE FRONT MOVING THROUGH ON
WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  89  62  78 /  20  10  10  10
HOBART OK         59  88  58  77 /  10  10  10  10
WICHITA FALLS TX  65  94  63  83 /  10  10  10  10
GAGE OK           51  82  51  71 /  10  10  20  10
PONCA CITY OK     57  84  59  74 /  40  20  30  10
DURANT OK         68  91  72  86 /  50  30  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
     OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-
     OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-
     OKZ028-OKZ029-OKZ030-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
     OKZ038-OKZ039-OKZ040-OKZ041-OKZ044-OKZ045-OKZ046-OKZ050.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ004-OKZ005-
     OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
     OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
     OKZ022-OKZ023-OKZ024-OKZ025-OKZ027-OKZ033-OKZ034-OKZ035-
     OKZ036-OKZ037-OKZ038-OKZ044.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ021-OKZ022-
     OKZ023-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ044.

TX...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ083-TXZ084-
     TXZ085-TXZ086-TXZ087-TXZ088.

     RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083-TXZ084-
     TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

22/32
Hazardous weather outlook, Sep 21, 4:50 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT THU SEP 21 2006

OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
450 PM CDT THU SEP 21 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PARTS SOUTH-CENTRAL AND EASTERN OKLAHOMA. A SLIGHT RISK AREA
COVERS CENTRAL PORTIONS OF OKLAHOMA.

LOCATION...
THE MODERATE RISK AREA IS EAST OF A LINE FROM MARIETTA...TO
SULPHUR...TO SEMINOLE. THE SLIGHT RISK AREA COVERS LOCATIONS JUST
WEST OF THE MODERATE RISK...AND LOCATIONS EAST OF A LINE FROM
RINGLING...TO YUKON...TO MEDFORD.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM NOW
THROUGH 10 PM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
MODERATE AND SLIGHT RISK AREAS SHOULD KEEP UP TO DATE WITH THE
LATEST WEATHER INFORMATION TODAY...AND PLAN FOR SEVERE WEATHER
OPERATIONS THIS AFTERNOON AND EVENING.

DISCUSSION...
A STRONG STORM SYSTEM WILL MOVE NORTHEAST FROM WESTERN KANSAS. A DRY
LINE WILL MOVE THROUGH WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS
AFTERNOON AND WILL CONTINUE TO MOVE EAST THIS EVENING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS DRY
LINE. INSTABILITY WILL INCREASE AS MOISTURE INCREASES IN THE LOW
LEVELS TODAY. THIS MODERATE INSTABILITY WILL COMBINE WITH VERY
STRONG WIND SHEAR TO BE SUFFICIENT FOR STRONG TO SEVERE
THUNDERSTORMS...INCLUDING LOW-TOPPED SUPERCELLS... WITH THE PRIMARY
THREAT OF DAMAGING WINDS. DESPITE MARGINAL INSTABILITY...THE STRONG
WIND SHEAR IS SUFFICIENT FOR TORNADOES WITH THE MOST ORGANIZED
STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEP 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.

OTHER HAZARDOUS WEATHER...
A HIGH WIND WARNING IS IN EFFECT UNTIL EARLY THIS EVENING FOR
NORTHWEST OKLAHOMA...AND THIS HIGH WIND WARNING IS SURROUNDED BY A
WIND ADVISORY THAT EXTENDS DOWN INTO WESTERN NORTH TEXAS. SOUTHWEST
AND WEST WINDS GUSTING TO AROUND 60 MPH ARE POSSIBLE IN THE HIGH
WIND WARNING AREA...WITH WINDS OF 25 TO 35 MPH AND GUSTS TO NEAR
50 MPH EXPECTED TO PREVAIL ACROSS THE WIND ADVISORY AREA. THE
COMBINATION OF STRONG WINDS...LOW HUMIDITY AND WARM TEMPERATURES
WEST OF THE DRY LINE WILL ALSO RESULT IN INCREASED FIRE DANGER. AS A
RESULT...A RED FLAG WARNING IS IN EFFECT FOR MUCH OF WESTERN NORTH
TEXAS AND SOUTHWEST OKLAHOMA INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE FOR PARTS OF CENTRAL
AND EASTERN OKLAHOMA ON FRIDAY AND SATURDAY AS ANOTHER UPPER LEVEL
STORM SYSTEM MOVES EASTWARD FROM THE ROCKIES AND A COLD FRONT MOVES
INTO THE AREA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY SEPTEMBER 22.

In the hours before

Special weather statement, Sep 21, 4:06 PM CDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
406 PM CDT THU SEP 21 2006

OKZ009-012-014>018-021>024-033>036-038-212200-
ELLIS OK-GARFIELD OK-KINGFISHER OK-BLAINE OK-DEWEY OK-ROGER MILLS OK-
CUSTER OK-CANADIAN OK-CADDO OK-BECKHAM OK-WASHITA OK-KIOWA OK-
GREER OK-HARMON OK-COMANCHE OK-JACKSON OK-
406 PM CDT THU SEP 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...BLAINE...CADDO...
CANADIAN...COMANCHE...CUSTER...DEWEY...ELLIS...GARFIELD...GREER...
HARMON...JACKSON...KINGFISHER...KIOWA...ROGER MILLS AND WASHITA
COUNTIES.

STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH THE LATE
AFTERNOON HOURS ACROSS WESTERN AND NORTHERN OKLAHOMA. SUSTAINED WIND
SPEEDS OF 30 TO 40 MPH WILL BE SEEN...WITH SOME GUSTS AS HIGH AS
50 MPH POSSIBLE. THESE WINDS WILL OCCUR NEAR AND BEHIND A DRY LINE
AND COLD FRONT...THAT WILL SURGE EASTWARD ACROSS THE REGION. THESE
WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS. IN ADDITION...
RESTRICTED VISIBILITIES WILL OCCUR DUE TO BLOWING DIRT...ESPECIALLY
NEAR FRESHLY PLOWED FIELDS.

PEOPLE IN BECKHAM...BLAINE...CADDO...CANADIAN...COMANCHE...CUSTER...
DEWEY...ELLIS...GARFIELD...GREER...HARMON...JACKSON...KINGFISHER...
KIOWA...ROGER MILLS AND WASHITA COUNTIES...INCLUDING THE CITIES OF
CLINTON...ELK CITY...HOBART...KINGFISHER AND WEATHERFORD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY.
Local storm report, Sep 21, 4:09 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
409 PM CDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     NON-TSTM WND GST 8 W WOODWARD            36.43N 99.53W
09/21/2006  M58 MPH          WOODWARD           OK   ASOS

            KWWR 26033G50KT

&&

JLP
Special weather statement, Sep 21, 4:22 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED REMOVED ELLIS CO
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT THU SEP 21 2006

OKZ012-014>018-021>024-033>036-038-212200-
GARFIELD OK-KINGFISHER OK-BLAINE OK-DEWEY OK-ROGER MILLS OK-CUSTER
OK-CANADIAN OK-CADDO OK-BECKHAM OK-WASHITA OK-KIOWA OK-GREER
OK-HARMON OK-COMANCHE OK-JACKSON OK-
422 PM CDT THU SEP 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...BLAINE...CADDO...
CANADIAN...COMANCHE...CUSTER...DEWEY...GARFIELD...GREER...HARMON...
JACKSON...KINGFISHER...KIOWA...ROGER MILLS AND WASHITA COUNTIES.

STRONG SOUTHWEST TO WEST WINDS WILL CONTINUE THROUGH THE LATE
AFTERNOON HOURS ACROSS WESTERN AND NORTHERN OKLAHOMA. SUSTAINED WIND
SPEEDS OF 30 TO 40 MPH WILL BE SEEN...WITH SOME GUSTS AS HIGH AS
50 MPH POSSIBLE. THESE WINDS WILL OCCUR NEAR AND BEHIND A DRY LINE
AND COLD FRONT...THAT WILL SURGE EASTWARD ACROSS THE REGION. THESE
WINDS WILL CREATE DANGEROUS DRIVING CONDITIONS. IN ADDITION...
RESTRICTED VISIBILITIES WILL OCCUR DUE TO BLOWING DIRT...ESPECIALLY
NEAR FRESHLY PLOWED FIELDS.

PEOPLE IN BECKHAM...BLAINE...CADDO...CANADIAN...COMANCHE...
CUSTER...DEWEY...GARFIELD...GREER...HARMON...JACKSON...KINGFISHER...
KIOWA...ROGER MILLS AND WASHITA COUNTIES...INCLUDING THE CITIES OF
CLINTON...ELK CITY...HOBART...KINGFISHER AND WEATHERFORD...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY.
Special weather statement, Sep 21, 6:21 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
621 PM CDT THU SEP 21 2006

OKZ047-212345-
JOHNSTON OK-
621 PM CDT THU SEP 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF MANNSVILLE AT 621
PM CDT...MOVING NORTHEAST AT 50 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP QUICKLY.

PEOPLE IN JOHNSTON COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

..SPEG.
Special weather statement, Sep 21, 6:51 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT THU SEP 21 2006

OKZ047-051-220010-
JOHNSTON OK-MARSHALL OK-
651 PM CDT THU SEP 21 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON AND MARSHALL
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED NEAR OAKLAND AT 651 PM CDT...MOVING
NORTHEAST AT 40 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN JOHNSTON AND MARSHALL COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

..SPEG.
Local storm report, Sep 21, 7:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT THU SEP 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TSTM WND GST     3 SW WAPANUCKA          34.34N 96.46W
09/21/2006  E65 MPH          JOHNSTON           OK   PUBLIC

&&

JLP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:09 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Johnston51 min
Sep 22, 4:37 AM CDTRed Flag WarningOUNCarter, Cotton, Garvin, Jefferson, Love, Murray and 4 more15 hr

Nearby

Tornado Warnings in Oklahoma, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.